Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 15, 2019, 12:21 PM CDT for Blue Earth County, Martin County, Watonwan County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 15, 2019, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Blue Earth County, MN, Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS53 KMPX 151721
SVRMPX
MNC013-091-165-151800-
/O.NEW.KMPX.SV.W.0039.190615T1721Z-190615T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1221 PM CDT Sat Jun 15 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Martin County in south central Minnesota...
Southwestern Blue Earth County in south central Minnesota...
Southeastern Watonwan County in south central Minnesota...
* Until 100 PM CDT.
* At 1220 PM CDT, a severe thunderstorm was located near Truman, or
15 miles north of Fairmont, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Truman, Lewisville and South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4378 9459 4386 9468 4394 9460 4397 9445
4395 9425 4385 9424 4384 9425 4371 9425
4371 9426
TIME...MOT...LOC 1720Z 283DEG 16KT 4385 9454
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
942
WWUS53 KMPX 151738
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1238 PM CDT Sat Jun 15 2019
MNC013-091-165-151800-
/O.CON.KMPX.SV.W.0039.000000T0000Z-190615T1800Z/
Martin MN-Blue Earth MN-Watonwan MN-
1238 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN MARTIN...SOUTHWESTERN BLUE EARTH AND SOUTHEASTERN
WATONWAN COUNTIES...
At 1238 PM CDT, a severe thunderstorm was located over Truman, or 13
miles north of Fairmont, moving east at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Truman, Lewisville and South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4380 9457 4386 9463 4393 9455 4397 9445
4395 9425 4385 9424 4384 9425 4371 9425
4371 9426
TIME...MOT...LOC 1738Z 283DEG 16KT 4383 9443
HAIL...1.25IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:04 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 15, 7:04 AM CDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 704 AM CDT Sat Jun 15 2019 .UPDATE...For 12Z Aviation discussion below && .SHORT TERM...(Today through Sunday) Issued at 357 AM CDT Sat Jun 15 2019 The weak surface boundary did not sag as far south as models were hinting at Friday, so the threat for more organized shower and thunderstorm development this afternoon has increased, as also confirmed by the SPC Day 1 Outlook northward shift of the Slight Risk area. Have increased pops into the 70-80 percent range for this afternoon and early evening. Given the potential for slow- moving/training cells along the boundary, we also have a marginal risk for heavy rainfall. To thicken the plot, a detectable shortwave in the northwest flow will swing from the Dakotas across Minnesota during the afternoon. MLCAPE values circa 2000 J/kg combined with effective shear around 35 knots should instigate fairly widespread multicell storms, possibly even a few supercells. Per usual, will need to closely monitor any cells that develop near the surface boundary, as they would have the potential to spawn a brief tornado. Tonight and Sunday the severe threat diminishes, but lingering showers will be possible as weak shortwave energy pivots over the area in the base of the southern Canadian trough. High temperatures should reach the 80s over southern MN today south of the boundary, with 70s north. Cooler highs in the low 60s/70s will follow for Sunday. .LONG TERM...(Sunday night through Friday) Issued at 357 AM CDT Sat Jun 15 2019 A rather messy pattern develops after the weekend, with westerly flow aloft strengthening as the week goes on and multiple vorticity lobes bringing at least slight chances for showers and thunderstorms practically every day next week. With guidance struggling to resolve some of these subtle forcing mechanisms will continue to advertise general 20-40% chance PoPs but do not expect this week to be a total washout or for most locations to see precipitation every day through this stretch. More widespread precipitation chances do look more likely towards the end of the week and over next weekend as the jet strengthens and an upper level low pivots across the northern tier of the CONUS. Next week should start out mostly dry with weak high pressure moving in behind this weekend's cold front. Precipitation chances on Monday look to be mainly limited to western Minnesota along a weak surface trough, but the upper level support will be largely dependent on how the upper level low to our north shears out. Similar pattern on Tuesday, although precipitation chances will begin to increase Tuesday evening into Wednesday as a front approaches out of the west. Wednesday into Thursday look to be our next best shot as widespread organized precip as the entrance region of a strengthening Pacific jet moves overhead, although timing and intensity differences among models precludes higher-end PoPs at this time. Not seeing many strong signals towards a widespread severe or heavy rain threat with this midweek system, but will have to wait and see on how the timing works out over our area. Finally, another more organized shot at precipitation looks to come towards the end of the week and into the weekend as a deep upper low migrates into the northern Plains/Canadian prairies. At first glance, PW values and instability look to be higher across MN/WI with this system compared to the one midweek, but this will strongly depend on the track and strength of the upper low. Temperatures through the week will remain a few degrees below normal, with highs largely in the mid 70s and lows in the 50s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 704 AM CDT Sat Jun 15 2019 MCV noted on radar imagery over east central MN at the start of the TAF period. The area of associated rain and isolated embedded thunder will continue pivoting eastward toward west central WI. Overall do expect a diminishing trend this morning, but additional (potentially strong to severe) redevelopment is anticipated this afternoon and evening. The window for the most widespread convection is expected to be between 19Z and 00Z in MN, and 00Z- 04Z at WI sites. MVFR ceilings are expected to become widespread this afternoon, with IFR developing overnight. Light fog will also be possible overnight and Sunday morning. KMSP... Area of isolated thunderstorms will decay during the first few hours of the TAF period. Thunderstorm re-development becomes likely around/after 21Z. /OUTLOOK FOR KMSP/ Mon...VFR. Wind NNE 5 kts. Tue...VFR. Wind ESE 5 kts. Wed...VFR. Chc -TSRA/MVFR. Wind SE 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...ETA AVIATION...LS
Hazardous weather outlook, Jun 15, 4:42 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 442 AM CDT Sat Jun 15 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 442 AM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Periods of thunderstorms are expected through tonight. Severe storms appear possible, primarily this afternoon from west central into southern Minnesota. Large hail and damaging winds are the primary threats, along with localized heavy rainfall. A brief tornado or two will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms again late Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening south of Interstate 94.
In the hours before
Special weather statement, Jun 15, 11:37 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1137 AM CDT Sat Jun 15 2019
MNZ082-083-091-151730-
Blue Earth-Watonwan-Martin-
1137 AM CDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARTIN...
SOUTHWESTERN BLUE EARTH AND SOUTHEASTERN WATONWAN COUNTIES...
At 1136 AM CDT, a strong thunderstorm was located near St. James, or
19 miles northwest of Fairmont, moving east at 20 mph.
Half inch hail is possible with this storm.
Locations impacted include...
St. James, Truman, Lewisville, South Branch, Northrop, Ormsby, Odin,
St James Airport and Echols.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4386 9477 4399 9471 4400 9447 4399 9427
4382 9426 4370 9445
TIME...MOT...LOC 1636Z 283DEG 16KT 4389 9464The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:24 PM CDT | Special Weather Statement | MPX | Sibley | 51 min |
| Jun 15, 3:12 AM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker | 48 min |
| Jun 15, 11:37 AM CDT | Special Weather Statement | MPX | Watonwan | 53 min |
| Jun 15, 12:41 PM CDT | Special Weather Statement | MPX | Blue Earth | 64 min |
| Jun 15, 1:30 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 45 min |
| Jun 15, 1:34 PM CDT | Special Weather Statement | MPX | Watonwan | 41 min |
| Jun 15, 2:06 PM CDT | Special Weather Statement | MPX | Blue Earth | 39 min |
| Jun 15, 2:25 PM CDT | Special Weather Statement | MPX | Redwood | 50 min |
| Jun 15, 2:30 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn | 60 min |
| Jun 15, 2:52 PM CDT | Special Weather Statement | MPX | Redwood | 53 min |
| Jun 15, 3:13 PM CDT | Special Weather Statement | MPX | Freeborn | 47 min |
| Jun 15, 3:26 PM CDT | Special Weather Statement | MPX | Martin | 49 min |
| Jun 15, 3:31 PM CDT | Special Weather Statement | MPX | Freeborn | 44 min |
| Jun 15, 3:40 PM CDT | Special Weather Statement | MPX | Brown, Watonwan | 65 min |
| Jun 15, 3:55 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Watonwan | 24 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.